MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II

ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II
Model Number S17-45
Medical Device Problem Codes Use of Device Problem (1670); Patient-Device Incompatibility (2682); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.During the initial implant procedure and following deployment of the vela infrarenal proximal extension, the physician observed the distal radiopaque marker to the 17fr introducer sheath was absent.Contrast was injected through the sheath and x-ray screening located the detached radiopaque marker to be within the main body stent graft.The physician elected to conclude the procedure and did not attempt to remove the detached marker.The patient is reportedly doing well one day post-operative.Note: patient had a pre-existing aortic dissection and occluded right common iliac artery (cautionary product use).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the detachment of the sheath marker band was confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the detachment of the sheath marker band was most likely user related due to the combination of off ifu iliac and femoral diameters, in association with the thickened iliac and aortic calcifications.The final patient status was reported to be doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX
Common Device Name
AFX INTRODUCER SYSTEM II
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10928443
Report Number2031527-2020-00352
Device Sequence Number960489
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)230511
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model NumberS17-45
Device Lot Number2319639-028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(4); AFX2 BIFURCATED STENT GRAFT, SN (B)(4); AFX VELA INFRARENAL, SN (B)(4); AFX2 BIFURCATED STENT GRAFT, SN (B)(4)
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient Weight87